Alert archive / North Dakota / Wind Advisories in 2011

Wind Advisory 20, NWS Bismarck, ND

September 3, 20118 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 3, 2011, 11:15 AM CDT for 8 counties in North Dakota. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2011, 11:15 AM CDT (16:15 UTC)
Expired
Sep 3, 2011, 6:43 PM CDT
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Foster County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 4.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -126 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-126 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WWUS73 KBIS 031615
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1115 AM CDT SAT SEP 3 2011

...WIND ADVISORY NORTH CENTRAL THROUGH 7 PM THIS EVENING...

.STRONG LOW PRESSURE OVER SOUTHEAST MANITOBA WILL MOVE EAST TODAY
AS HIGH PRESSURE BUILDS IN FROM THE WEST. THIS WILL CREATE GUSTY
NORTHWEST WINDS ACROSS NORTH CENTRAL NORTH DAKOTA. EXPECT WINDS OF
25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH THROUGH LATE AFTERNOON.
WINDS ARE EXPECTED TO QUICKLY RECEDE THIS EVENING.

NDZ003>005-011>013-021>023-025-040000-
/O.NEW.KBIS.WI.Y.0020.110903T1615Z-110904T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON
1115 AM CDT SAT SEP 3 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO 40 MPH FROM LATE
  THIS MORNING THROUGH LATE AFTERNOON

* MOTORISTS IN HIGH PROFILE VEHICLES SHOULD DRIVE WITH EXTRA
  CAUTION TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TWH
1 follow-up statement
632 
WWUS73 KBIS 032343
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
643 PM CDT SAT SEP 3 2011

...WINDS DIMINISHING THIS EVENING ACROSS NORTHERN NORTH DAKOTA...

.A NORTHWEST WIND HAS DIMINISHED BELOW ADVISORY CRITERIA...AND
WILL CONTINUE TO DROP THROUGH THE EVENING...WITH SPEEDS BETWEEN 5
AND 10 MPH.

NDZ003>005-011>013-021>023-025-040045-
/O.CAN.KBIS.WI.Y.0020.000000T0000Z-110904T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON
643 PM CDT SAT SEP 3 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

A NORTHWEST WIND WILL CONTINUE TO DIMINISH THROUGH THE EVENING
HOURS AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST.

$$
KINNEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 3, 11:10 AM CDT, 5 minutes earlier.

Area forecast discussion, Sep 3, 11:10 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1110 AM CDT SAT SEP 3 2011

.UPDATE...WINDS...POPS...SKY COVER.

&&

.DISCUSSION...FORECAST BUFR SOUNDINGS INDICATE AROUND 30 KNOTS OF
WIND TODAY OVER OUR NORTHEAST CWA. IT LOOKS LIKE A MARGINAL EVENT
BUT WILL ISSUE A WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA
INCLUDING MINOT...BOTTINEAU...RUGBY AND CARRINGTON.
OTHERWISE...MADE SOME MINOR ADJUSTMENTS TO POPS. ALSO LOWERED SKY
COVER IN THE WEST.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED FROM MINOT AND BISMARCK
WEST TO DICKINSON AND WILLISTON AFTER 18Z...ALONG WITH
NORTHWESTERLY WIND GUSTS UP TO 30 KNOTS THROUGH THE AFTERNOON.
JAMESTOWN CAN EXPECT MVFR CEILINGS THROUGH AT LEAST MID AFTERNOON
WITH CEILINGS LIFTING TO VFR BY MID TO LATE AFTERNOON. WINDS
ACROSS THE AREA SHOULD SUBSIDE TO BELOW 12 KNOTS AFTER SUNSET. A
LAST PUSH OF WRAP-AROUND MOISTURE MAY GENERATE MVFR CIGS OVER KJMS
AFTER 09Z SUNDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ003>005-011>013-
021>023-025.

&&

TWH
Hazardous weather outlook, Sep 3, 3:55 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
355 AM CDT SAT SEP 3 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040900-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
355 AM CDT SAT SEP 3 2011 /255 AM MDT SAT SEP 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED
TODAY...DECREASING DURING THE EVENING. THERE IS A CHANCE OF
SHOWERS AND ISOLATED THUNDERSTORMS MAINLY OVER NORTHWESTERN AND
NORTH CENTRAL NORTH DAKOTA TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

Nearby

Wind Advisories in North Dakota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.